iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicinehearing lossWill Nitroglycerin patch prolong life of an elderly person?

Can Nitroglycerin patch prolong life of an elderly person?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At November 25, 2018
Reviewed AtFebruary 2, 2024

Patient's Query

Hello doctor,

My 96-year-old mother is getting to where she only eats breakfast. She has hearing loss and is blind. Does the Nitroglycerin patch she is using will prolong her life? She is miserable and ready to go. She is sleeping a lot and had three seizures two weeks back. She has refused to go to the hospital.

Hello,

Welcome to icliniq.com.

As you mentioned, your mother has deafness and blindness, you did not mention why she is using Nitrogen glycerine patches. It is only useful when the patient is suffering from heart disease with recurrent anginal chest pain (heart attack), but it is used to reduce BP also. It is for symptomatic uses, related only with the condition, cannot use without indication. If you will give me details about her diabetic or hypertension status and current BP, pulse rate, then I can help you in a better way.

Patient's Query

Thank you doctor,

She had a heart attack and the stents were put in when she was in her early seventies. Her blood pressure is 122/58, and pulse is 59. My mother is not diabetic.

Hi,

Welcome back to icliniq.com.

So, she is suffering from heart diseases, she is suffering from seizure also, with altered sensorium, which clearly suggestive of brain stroke due to cardiac embolism. In this condition, you can do two things. Go for urgent CT brain plain which will rule out a stroke or brain infarcts. Start tablet Levocetram 500 mg BD. Continue monitoring BP, pulse. If BP goes down, do not continue Nitroglycerine patch.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Vedprakash Verma
Dr. Vedprakash Verma

General Practitioner

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

heart diseasehearing loss

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy